Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2011, 10:34 PM CDT for Williams County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 2, 2011, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Williams County, ND
The radar
The Glasgow radar (KGGW), 204 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
770
WUUS53 KBIS 030334
SVRBIS
NDC105-030415-
/O.NEW.KBIS.SV.W.0076.110703T0334Z-110703T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1034 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 1115 PM CDT
* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
BONETRAIL...OR 27 MILES NORTHWEST OF WILLISTON...AND MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONETRAIL...BLACKTAIL LAKE...ZAHL...APPAM AND ALAMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4839 10405 4857 10406 4858 10406 4859 10340
4832 10338 4832 10406 4838 10406
TIME...MOT...LOC 0334Z 266DEG 17KT 4843 10401
WIND...HAIL 60MPH <.75IN
$$
TM1 follow-up statement
910
WWUS53 KBIS 030404
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 PM CDT SAT JUL 2 2011
NDC105-030415-
/O.CON.KBIS.SV.W.0076.000000T0000Z-110703T0415Z/
WILLIAMS ND-
1104 PM CDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WILLIAMS COUNTY UNTIL 1115 PM CDT...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF BONETRAIL...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAHL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4839 10405 4858 10406 4859 10363 4832 10362
4832 10406 4838 10406
TIME...MOT...LOC 0403Z 266DEG 17KT 4844 10380
WIND...HAIL 60MPH 1.00IN
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:18 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 2, 10:18 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1018 PM CDT SAT JUL 2 2011 .UPDATE...CANCELLED THE TORNADO WATCH ACROSS SLOPE...BOWMAN...AND ADAMS COUNTIES. && .DISCUSSION...CANCELLED THE TORNADO WATCH AS MENTIONED ABOVE. LATEST WATER VAPOR IMAGERY SHOWS TWO SHORTWAVES. THE FIRST WAS SEEN OVER NORTHEAST MONTANA RESPONSIBLE FOR THE STRONG TO SEVERE THUNDERSTORMS ACROSS WESTERN/NORTHWESTERN NORTH DAKOTA AT THE MOMENT...AND THE SECOND WAS LOCATED OVER SOUTHEAST MONTANA WITH ITS ASSOCIATED THUNDERSTORM ACTIVITY OVER NORTHERN AND CENTRAL SOUTH DAKOTA. LATEST 00Z NAM SHOWS A LEVEL/H85 JET OF AROUND 30KT FOR THE REST OF TONIGHT WHICH WILL KEEP THE THREAT FOR ELEVATED THUNDERSTORMS GOING ACROSS CENTRAL NORTH DAKOTA. ADDITIONALLY...THUNDERSTORMS BUILDING NORTHWARD FROM NORTHERN SOUTH DAKOTA ASSOCIATED WITH THE SECOND SHORTWAVE WILL NEED MONITORING AS THEY APPROACH OUR FAR SOUTHERN ZONES. && .AVIATION...VFR VISIBILITIES AND CEILINGS ARE FORECAST THROUGHOUT THE TAF PERIOD...ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. IT IS POSSIBLE THAT TEMPORARY MVFR CEILINGS AND VISIBILITIES MAY DEVELOP IF ONE OF THE HEAVIER THUNDERSTORMS MOVES OVER AN AERODROME. PATCHY FOG WILL BE POSSIBLE OVER KDIK AROUND 09Z AND WILL LIFT A FEW HOURS AFTER SUNRISE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/DISCUSSION...KS AVIATION...JJT/KS
Hazardous weather outlook, Jul 2, 10:26 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1026 PM CDT SAT JUL 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1026 PM CDT SAT JUL 2 2011 /926 PM MDT SAT JUL 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL ANY SEVERE WEATHER REPORTS INTO THE BISMARCK NATIONAL WEATHER SERVICE OFFICE AT 701-223-4582. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:40 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 35 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 46 min |
| Jul 2, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 34 min |
| Jul 2, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 30 min |
| Jul 2, 11:25 PM CDT | Areal Flood Advisory | BIS | Williams | 6 hr |
| Jul 2, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.